Florida, 2004

Damaging Winds in Florida, October 19, 2004

October 19, 2004 · NWS TAE · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 19, 1:15 PM EST, 45 minutes earlier.

Area forecast discussion, Oct 19, 1:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT TUE OCT 19 2004

.SYNOPSIS...A FRONT STRETCHES E TO W ACROSS THE EASTERN USA THIS
AFTERNOON AND A SHORT WAVE ALONG THIS FRONT WITH A FEW PULSES OF
ENERGY HAVE KICKED OFF THUNDERSTORMS IN THE SE. SOME OF THE STORMS
IN SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE ARE MOVING
INTO THE WESTERN PORTIONS OF THE CWA.

&&

.SHORT TERM...(TONIGHT THOUGH THURSDAY NIGHT)...
SHOWERS AND THUNDERSTORMS WILL MOVE EAST THROUGH THE CWA TONIGHT
WITH THE POSSIBILITY OF STORMS BECOMING SEVERE POSSIBLE. FAVORABLE
DEEP SHEAR WITH THESE STORMS WILL ALSO ADD THE RISK OF TORNADOES.
HEAVY RAINFALL MAY CAUSE THE PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING IN POOR DRAINAGE AREAS SHOULD BE ANTICIPATED.
RAIN CHANCES WILL DECREASE SIGNIFICANTLY EARLY TOMORROW WITH A
CHANCE OF RAIN HOLDING THROUGH THE DAY FOR EASTERN PORTIONS OF THE
CWA. TEMPERATURES WILL REMAIN MODERATED THROUGH THURSDAY WITH HIGHS
IN THE LOW TO MID 80S AND MINS IN THE MID 60S THURS MORNING AND THEN
AROUND 60 FRIDAY MORNING. GFS CONTINUES TO SHOW WINDS VEERING TO THE
NORTHWEST WITH A SLIGHT DECREASE IN MOISTURE AND TEMPERATURES.

.LONG TERM...(FRIDAY THROUGH TUESDAY)...EXTENDED GUIDANCE IS IN GOOD
AGREEMENT ON A RIDGE OF HIGH PRESSURE NOSING DOWN THE LEE SIDE OF
THE APPALACHIANS BY FRIDAY. THIS WILL BRING DRY CONDITIONS AND
NORTHEASTERLY FLOW TO THE REGION THROUGH SATURDAY. A WEAK FRONTAL
BOUNDARY APPROACHES FROM THE NORTH LATE SUNDAY...THEN STALLS ACROSS
THE CWA ON MONDAY. MOISTURE APPEARS TO BE LIMITED SO ONLY INCREASED
POPS TO 20 PERCENT ON MONDAY. THE GFS INDICATES UNSETTLED WEATHER
ACROSS THE SOUTHEAST ON TUESDAY AND EARLY WEDNESDAY...SO INCREASED
POPS TO 30 DURING THIS TIME.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.MARINE...NO HIGHLIGHTS AT THIS TIME. WINDS AND SEAS SHOULD STAY
BELOW CAUTION LEVELS AS MAINLY SOUTHERLY FLOW CONTINUES OVER THE
AREA UNTIL LATE WEDNESDAY. ON THURSDAY WINDS WILL VEER TO THE
NORTHWEST THEN TO THE NORTHEAST ON FRIDAY AND STRENGTHEN SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 68 85 65 85 / 70 30 10 10
PFN 71 83 68 84 / 50 20 10 10
DHN 67 84 64 83 / 70 20 10 10
ABY 66 84 64 83 / 70 20 10 10
VLD 67 85 64 84 / 50 30 10 20
CTY 68 84 65 85 / 30 40 20 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH IN EFFECT UNTIL 7 PM CDT FOR ALZ65>69.
GA...NONE.
FL...TORNADO WATCH IN EFFECT UNTIL 7 PM CDT FOR FLZ07>11.

&&

LONG TERM:SHAFER
SHORT TERM:BOLINSKI
Hazardous weather outlook, Oct 19, 12:20 PM EST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM EDT TUE OCT 19 2004

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT FOR THE INLAND
PANHANDLE AND ACROSS ALL OF SOUTHEAST ALABAMA...

...SCATTERED TO NUMEROUS STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
EXPECTED THIS AFTERNOON AND EVENING...

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-201000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
519 AM EDT TUE OCT 19 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
A SERIES OF UPPER LEVEL DISTURBANCES WILL TAP INTO A WARM HUMID
AIRMASS TO SPARK SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
INTO THE NIGHTTIME HOURS. SOME OF THESE STORMS WILL BE STRONG TO
SEVERE..ESPECIALLY ACROSS THE INLAND PANHANDLE AND SOUTHEAST ALABAMA
WHERE A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT. IN ADDITION TO
PRODUCING TORNADOES...SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
DRIER AIR WILL RETURN TO THE REGION BEGINNING ON WEDNESDAY. THIS
WILL KEEP RAIN CHANCES LOW THROUGH THIS PERIOD. NORTHEAST WINDS MAY
REACH 15 TO 20 KNOTS ACROSS THE NORTHEAST GULF OF MEXICO THURSDAY
NIGHT INTO FRIDAY. MARINERS ARE ENCOURAGE TO EXERCISE CAUTION. NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS LIKELY..ESPECIALLY ACROSS THE TORNADO WATCH
AREA. EMERGENCY MANAGERS..SPOTTERS..MEDIA AND OTHERS SHOULD CONTACT
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WITH ANY REPORTS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Oct 19, 12:02 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM EDT TUE OCT 19 2004

ALZ065>069-FLZ007>011-200000-
COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOLMES FL-
HOUSTON AL-INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...BONIFAY...CHIPLEY...
COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FORT RUCKER...GENEVA...HEADLAND...MARIANNA...
OZARK...SANTA ROSA BEACH AND VERNON
102 PM EDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA...AND THE INLAND PORTIONS OF THE FLORIDA
PANHANDLE...EFFECTIVE UNTIL 700 PM CDT TUESDAY EVENING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON AND JACKSON.

SEVERE STORMS WILL MOVE EAST OVER SOUTHEAST ALABAMA AND THE FLORIDA
PANHANDLE THIS AFTERNOON AND EVENING. IN ADDITION TO PRODUCING
TORNADOES...STORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...HAIL...AND FREQUENT LIGHTNING.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

10-BOLINSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walton

When
October 19, 2:00 PM EST
Where
Walton County, Mossy Head
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
30.733, -86.333

Minor damage to a barn roof reported by the Walton County EMA.

Thunderstorm Wind, Jackson

When
October 19, 9:30 PM EST
Where
Jackson County, 4 mi E of Malone
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
30.950, -85.100

A few trees and power lines down. A roof was damaged by a fallen tree. Reported by the Jackson County Sheriff.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427082, 5427083.